Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS El Paso, TX

April 8, 2016Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Apr 8, 2016, 4:27 PM MDT for Sierra County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2016, 4:27 PM MDT (22:27 UTC)
Expired
Apr 8, 2016, 5:15 PM MDT
In force
48 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 128 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS54 KEPZ 082227
SVREPZ
NMC051-082315-
/O.NEW.KEPZ.SV.W.0002.160408T2227Z-160408T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
427 PM MDT FRI APR 8 2016

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 515 PM MDT

* AT 425 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  HERMOSA...OR 13 MILES SOUTH OF WINSTON...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TRUTH OR CONSEQUENCES...
  ELEPHANT BUTTE...
  CUCHILLO...
  PLACITAS IN SIERRA COUNTY...
  ALAMOSA CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR ELEPHANT BUTTE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3307 10763 3319 10773 3346 10733 3319 10714
TIME...MOT...LOC 2225Z 237DEG 28KT 3316 10759 

HAIL...1.00IN
WIND...60MPH
 
$$

LANEY
1 follow-up statement
325 
WWUS54 KEPZ 082251
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
451 PM MDT FRI APR 8 2016

NMC051-082315-
/O.CON.KEPZ.SV.W.0002.000000T0000Z-160408T2315Z/
SIERRA NM-
451 PM MDT FRI APR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN SIERRA COUNTY...

AT 451 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF CUCHILLO...OR 12 MILES EAST OF MONTICELLO...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TRUTH OR CONSEQUENCES...
ELEPHANT BUTTE...
CUCHILLO...
PLACITAS IN SIERRA COUNTY...
ALAMOSA CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR ELEPANT BUTTE LATE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3307 10763 3319 10773 3346 10733 3319 10714
TIME...MOT...LOC 2251Z 237DEG 28KT 3335 10725 

HAIL...1.00IN
WIND...60MPH
 
$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:14 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 8, 3:14 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 PM MDT FRI APR 8 2016

.SYNOPSIS...
WE WILL CONTINUE TO SEE AN ACTIVE WEATHER PATTERN FOR THE NEXT
WEEK. WE WILL SEE A CHANCE FOR THUNDERSTORMS TONIGHT. THEN WE WILL
BE MOSTLY SUNNY AND WARM ON SATURDAY BEFORE CLOUDS AND RAIN
CHANCES RETURN ON SUNDAY AND MONDAY. TUESDAY WILL CONTINUE TO SEE
A SLIGHT CHANCE FOR RAIN. FOR THE END OF NEXT WEEK WE WILL BE
DRIER WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL.

&&

.DISCUSSION...
WE'VE ALREADY SEEN SOME RAIN TODAY AND WE MAY SEE SOME MORE RAIN
THIS EVENING AND MAYBE EVEN A THUNDERSTORM. THERE IS JUST ENOUGH
MOISTURE AND JUST ENOUGH INSTABILITY WITH THE UPPER LEVEL TROUGH
MOVING ONTO THE CALIFORNIA COAST. BY SATURDAY MORNING THE
INSTABILITY AND SOME OF THE MOISTURE WILL BE SWEPT OUT OF THE AREA
AND WE WILL SEE QUIETER AND DRIER CONDITIONS ON SATURDAY. HIGH
TEMPERATURES ON SATURDAY WILL BE A COUPLE OF DEGREES ABOVE NORMAL.
THEN ON SUNDAY WE SEE STORM SYSTEM NUMBER 2 APPROACH THE AREA. WE
WILL SEE OUR WINDIEST DAY OF THE WEEK ON SUNDAY. RIGHT NOW WE WILL
SEE WINDY CONDITIONS (20 TO 30 MPH) BUT FOR NOW I'M THINKING WE
WILL STAY JUST BELOW ADVISORY LEVEL WIND SPEEDS (25 TO 35 MPH).
ALONG WITH THE WINDS WE WILL SEE A SLIGHT CHANCE FOR RAIN SHOWERS
MAINLY TO THE WEST OF THE RIO GRANDE.

MONDAY...LIKE TOMORROW WILL BE ANOTHER QUIET DAY IN BETWEEN
SYSTEMS. HIGH TEMPERATURES ON BOTH SUNDAY AND MONDAY WILL RUN A
FEW DEGREES BELOW NORMAL. THEN ON TUESDAY WE WILL SEE ANOTHER
UPPER LEVEL STORM SYSTEM APPROACH THE AREA. THIS THIRD SYSTEM
LOOKS A LITTLE STRONGER SO WE WILL SEE A BETTER CHANCE FOR
PRECIPITATION ACROSS ALL OF THE AREA. WE COULD EVEN SEE SOME SNOW
MIX IN AT THE VERY HIGHEST ELEVATIONS OF AREA MOUNTAINS. RIGHT NOW
IT IS TO EARLY TO TELL HOW MUCH SNOW THE MOUNTAIN PEAKS MIGHT
GET...BUT FOR NOW I DON'T THINK IT WILL BE VERY MUCH. THAT SYSTEM
WILL SLIDE BY LATE ON WEDNESDAY AND WE WILL BE QUIET AND WARMER
FOR THURSDAY. THEN FOR FRIDAY THERE IS A DIFFERENCE OF OPINION ON
WHAT TRACK THE NEXT STORM SYSTEM WILL TAKE. THE GFS IS FURTHER
SOUTH AND BRINGS A CHANCE FOR WIND AND RAIN TO THE REGION...WHILE
THE ECMWF KEEPS THE STORM FURTHER TO THE NORTH WHICH WOULD LEAN MORE
TOWARD A WINDY SOLUTION TO OUR WEATHER FOR THE END OF NEXT WEEK.

&&
.AVIATION...09/00Z-10/00Z...
P6SM SCT-BKN060-080 BKN100-120 WITH SCT 1-3SM TSRA BKN030-040 THRU
06Z. AFT 06Z SKIES WERE GRADUALLY BE CLEARING WITH SKC-FEW080-100
THRU REMAINDER OF PD. SW TO SE WINDS OF UP TO 15KTS WILL BE SHIFTING
TO THE WEST ACROSS BORDERLAND BY 15Z AROUND 10-15KTS.

&&

.FIRE WEATHER...
SEVERAL STORM SYSTEMS WILL BE AFFECTING THE REGION OVER THE NEXT
WEEK. THIS CURRENT ONE WILL MOVE OUT OF THE AREA BY LATE THIS
EVENING WITH A WARMER AND DRY DAY EXPECTED FOR SATURDAY. THE NEXT
SYSTEM WILL START TO AFFECT AREA LATE SUNDAY AFTERNOON INTO MONDAY
MORNING. BREEZY TO WINDY CONDITIONS ARE EXPECTED AHEAD OF THIS
SYSTEM DURING THE DAY SUNDAY. NEXT SYSTEM WILL BRING ANOTHER DECENT
CHANCE FOR PRECIPITATION MONDAY NIGHT INTO TUESDAY. WED AND THU LOOK
DRY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. THE ONLY REAL DAY OF
CONCERN FOR WINDS IS SUNDAY AND AREAS EAST OF DIVIDE MAY SEE A
COUPLE HOURS OF CRITICAL CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 52  81  55  76 /  60   0   0   0
SIERRA BLANCA           47  78  50  76 /  60   0   0   0
LAS CRUCES              46  77  47  71 /  50   0   0   0
ALAMOGORDO              49  76  50  74 /  50   0   0  10
CLOUDCROFT              34  56  35  52 /  60   0   0   0
TRUTH OR CONSEQUENCES   44  76  47  70 /  50   0   0   0
SILVER CITY             40  70  41  61 /  40   0   0  30
DEMING                  44  76  45  69 /  20   0   0  20
LORDSBURG               43  77  43  67 /  20   0   0  30
WEST EL PASO METRO      51  80  55  75 /  60   0   0   0
DELL CITY               43  81  46  78 /  60   0   0   0
FORT HANCOCK            49  84  51  80 /  60   0   0   0
LOMA LINDA              49  75  52  71 /  60   0   0   0
FABENS                  49  82  51  78 /  60   0   0   0
SANTA TERESA            49  79  51  74 /  50   0   0   0
WHITE SANDS HQ          53  77  53  72 /  60   0   0   0
JORNADA RANGE           42  77  42  72 /  50   0   0   0
HATCH                   45  78  44  72 /  50   0   0   0
COLUMBUS                45  79  47  73 /  20   0   0  20
OROGRANDE               51  78  54  74 /  60   0   0   0
MAYHILL                 40  64  42  62 /  60   0   0   0
MESCALERO               37  64  38  61 /  60   0   0   0
TIMBERON                40  64  42  61 /  60   0   0   0
WINSTON                 34  70  34  63 /  50   0   0  30
HILLSBORO               42  74  43  68 /  50   0   0  20
SPACEPORT               46  76  46  71 /  50   0   0   0
LAKE ROBERTS            31  69  31  61 /  40   0   0  30
HURLEY                  40  71  41  63 /  30   0   0  30
CLIFF                   35  75  35  66 /  40   0   0  30
MULE CREEK              31  73  31  63 /  40   0   0  40
FAYWOOD                 42  72  42  64 /  30   0   0  20
ANIMAS                  45  78  44  68 /  10   0   0  30
HACHITA                 44  78  44  70 /  20   0   0  20
ANTELOPE WELLS          44  77  44  69 /  10   0   0  30
CLOVERDALE              43  73  42  64 /  10   0   0  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE/GRZYWACZ
Hazardous weather outlook, Apr 8, 5:05 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
505 AM MDT FRI APR 8 2016

NMZ401>417-TXZ418>424-091245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
505 AM MDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS RAIN SHOWERS WITH A FEW THUNDERSTORMS TODAY
AND TONIGHT. SEVERAL STORMS MAY PRODUCE HAIL UP TO AN INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH...MAINLY FOR AREAS SOUTH OF LAS
CRUCES AND EAST OF THE RIO GRANDE.

UP TO AN INCH OF RAIN MAY FALL OVER ISOLATED LOCATIONS RESULTING IN
MINOR FLOODING OR THE PONDING OF WATER...ESPECIALLY AROUND LOW
WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

WINDY ON SUNDAY WITH WINDS GUSTING AROUND 40 TO 50 MPH IN THE
AFTERNOON AND EVENING. THERE WILL ALSO BE A FEW MOSTLY LIGHT RAIN
SHOWERS ON SUNDAY...MAINLY WEST OF THE RIO GRANDE.

THERE WILL ALSO BE CHANCES FOR MAINLY LIGHT RAIN SHOWERS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY LATE THIS AFTERNOON AND
THIS EVENING TO REPORT ON POSSIBLE HAIL AND STRONG WIND
GUSTS...MOSTLY FOR AREAS SOUTH OF LAS CRUCES AND EAST OF THE RIO
GRANDE.

ROGASH

In the hours before

Special weather statement, Apr 8, 1:52 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
152 PM MDT FRI APR 8 2016

NMZ401-402-082030-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
152 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL
230 PM MDT...

AT 152 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR OVER LITTLE WALNUT VILLAGE...OR 5 MILES NORTHWEST OF SILVER
CITY...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
LAKE ROBERTS...
LITTLE WALNUT VILLAGE...
COONEY...
CAMP THUNDERBIRD...
PINOS ALTOS...
COPPERAS VISTA...
MCMILLAN CAMPGROUND...
ROCKY CANYON CAMPGROUND...
CHERRY CREEK CAMPGROUND...
SAPILLO CAMPGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3310 10790 3272 10826 3283 10844 3320 10820
      3320 10809
TIME...MOT...LOC 1952Z 213DEG 24KT 3285 10830

TRIPOLI
Special weather statement, Apr 8, 2:33 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
233 PM MDT FRI APR 8 2016

NMZ401>403-408-082115-
EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
233 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 315 PM MDT...

AT 232 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ON RADAR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
GILA HOT SPRINGS TO NEAR HURLEY...AND MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...
WINSTON...
SAN LORENZO...
LAKE ROBERTS...
BAYARD...
SANTA CLARA...
HURLEY...
CHLORIDE...
NORTH HURLEY...
EMORY PASS...
COONEY...
HERMOSA...
MIMBRES...
GEORGETOWN...
KINGSTON...
CAMP THUNDERBIRD...
HANOVER...
POVERTY CREEK...
FIERRO...
FORT BAYARD.

LAT...LON 3348 10766 3294 10760 3263 10816 3320 10824
      3320 10800 3348 10800
TIME...MOT...LOC 2032Z 197DEG 44KT 3332 10818 3270 10810

TRIPOLI
Special weather statement, Apr 8, 3:02 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
302 PM MDT FRI APR 8 2016

NMZ402>404-407-082145-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
302 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 345 PM MDT...

AT 302 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHEAST OF HURLEY...OR 6 MILES NORTHWEST OF CITY OF
ROCKS STATE PARK...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
SAN JUAN...
SHERMAN...
FAYWOOD...
GAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 10823 3262 10817 3284 10777 3206 10810
      3226 10832
TIME...MOT...LOC 2102Z 203DEG 33KT 3265 10806

TRIPOLI
Special weather statement, Apr 8, 3:06 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
306 PM MDT FRI APR 8 2016

NMZ402>404-407-082145-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
306 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 345 PM MDT...

AT 302 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHEAST OF HURLEY...OR 6 MILES NORTHWEST OF CITY OF
ROCKS STATE PARK...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
SAN JUAN...
SHERMAN...
FAYWOOD...
GAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 10823 3262 10817 3284 10777 3206 10810
      3226 10832
TIME...MOT...LOC 2102Z 203DEG 33KT 3265 10806

TRIPOLI
Special weather statement, Apr 8, 3:18 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
318 PM MDT FRI APR 8 2016

NMZ402-403-408-409-082200-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
318 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ON RADAR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
POVERTY CREEK TO NEAR SHERMAN...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINSTON...
SAN LORENZO...
MONTICELLO...
PLACITAS IN SIERRA COUNTY...
CAMP THUNDERBIRD...
CHLORIDE...
EMORY PASS...
HANOVER...
POVERTY CREEK...
FIERRO...
COONEY...
HERMOSA...
MIMBRES...
GEORGETOWN...
KINGSTON...
BLACK CANYON CAMPGROUNDS...
ROCKY CANYON CAMPGROUND...
IRON CREEK CAMPGROUND...
BEAR CANYON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3348 10739 3303 10742 3266 10811 3320 10805
      3320 10800 3348 10800
TIME...MOT...LOC 2118Z 295DEG 22KT 3348 10791 3272 10792

TRIPOLI
Special weather statement, Apr 8, 3:18 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
318 PM MDT FRI APR 8 2016

NMZ402-403-408-409-082200-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
318 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ON RADAR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
POVERTY CREEK TO NEAR SHERMAN...AND MOVING NORTH-NORTHHEAST AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINSTON...
SAN LORENZO...
MONTICELLO...
PLACITAS IN SIERRA COUNTY...
CAMP THUNDERBIRD...
CHLORIDE...
EMORY PASS...
HANOVER...
POVERTY CREEK...
FIERRO...
COONEY...
HERMOSA...
MIMBRES...
GEORGETOWN...
KINGSTON...
BLACK CANYON CAMPGROUNDS...
ROCKY CANYON CAMPGROUND...
IRON CREEK CAMPGROUND...
BEAR CANYON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3348 10739 3303 10742 3266 10811 3320 10805
      3320 10800 3348 10800
TIME...MOT...LOC 2118Z 295DEG 22KT 3348 10791 3272 10792

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:39 PM MDTSpecial Weather StatementEPZGrant51 min
Apr 8, 1:52 PM MDTSpecial Weather StatementEPZGrant38 min
Apr 8, 2:33 PM MDTSpecial Weather StatementEPZ42 min
Apr 8, 3:02 PM MDTSpecial Weather StatementEPZLuna43 min
Apr 8, 3:06 PM MDTSpecial Weather StatementEPZLuna39 min
Apr 8, 3:18 PM MDTSpecial Weather StatementEPZSierra42 min
Apr 8, 4:23 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra52 min
Apr 8, 5:10 PM MDTSevere Thunderstorm WarningEPZSierra50 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.